Announcement

Collapse
No announcement yet.

Does Elavil make you gain weight?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • ihurttoo
    replied
    I gained weight on it too. Like several others mentioned, it made me crave sweets and generally increased my appetite. I dont have the best willpower though, so dont go by me! Another thing too that contributed to my weight gain is that I was very active prior to IC and usually walked/ran between 5-7 miles a day. Plus I worked fulltime and walked all day there. But, when I got IC, I was in such pain that I had to quit all that about the same time I started the Elavil. So, for me, it was the combo that packed on the weight. Plus, I have Lupus and take Prednisone which also causes weight gain, and am also on Neurontin, which has this side effect too. So, dont go by me! It is worth trying, but keep a close eye on things. Who knows, it may not cause you to gain at all, and you may get alot of relief from taking it.

    I take Cymbalta now and it is suppossed to help with nerve related pain, but doesnt have the weight gain side effect.

    I hope you find something that helps you!

    Hugs,
    Amy

    Leave a comment:


  • vocalsgsc
    replied
    Yes, I gained quite a bit of weight on it. I am prescribed it again and I am already very overwieght and am afraid to take something else to add to the weight issue!

    Leave a comment:


  • kjd
    replied
    Hey there

    Yes it can cause weight gain but it can also cause weight loss!! You see it messes with your blood sugar levels making you feel hungry when you shouldnt be or full when really you should be eating.

    These are hard to control but once you get used to it I find that the cravings die down. I sometimes eat sugar free sweets which take away the cravings.

    My autie is taking it and she's the opposite and feel full when she hasnt eaten so you has to make herself eat when she isnt hungry.

    good luck
    x

    Leave a comment:


  • patricia1
    replied
    For me it did cause weight gain. At the time that I was taking it, it was for migraines, and I gained alot of weight on it. I am not a sweet person, but it did increase my sweet cravings, but for me I can honestly say that I did not eat a lot more than normal, but at times I did. I also found that trying to lose the weight I gained from it was really hard.

    But remember we are all so different. Just because it did this to me, does not mean it will do it for you. Like leelee stated you really need to weigh the pros and cons with it. And you can always try it to see if it works for you and see if you gained any weight. Also I think the mgs people take have something to do with it to. I cant remember what mgs I was on though.

    Best of luck to you

    Leave a comment:


  • leelee88
    replied
    I think Yvette is right.. It does not make you gain weight unless you eat the things it makes you crave.. I am on 25mg and I sometimes give into the cravings, mostly sweets.. So yes I have gained weight, but on the upside it has cut my urgency and pain in half, so I can deal with a little weight gain, I cant deal with all the pain.. So I guess you just have to weigh the pros and the cons... Good luck with whatever you try

    Leave a comment:


  • yvette
    replied
    I'm back on it after several years of being off it. I don't think the drug itself causes weight gain....but it does cause a real appetite for sweets (which it mentions that on the pamphlt they staple to the Rx bag.

    Chocolate, sugar anything sweet....aaaaaaaahhhhhhh! I binge every now and then, but I'm more aware of it this time around....and I have to make an effort to say no, or push my plate away and say I'm done. I also need to get back to the gym and meet back up with my trainer (3x week) and have him kick my butt....I'm less likely to binge cos I don't want to sabotage all the hard work (and waste the $$$ I spent)

    Leave a comment:


  • vm
    replied
    It's pretty well known for causing weight gain. I did not gain weight on it for the first 2 years I was on 25mg at night ----- but a lot of people do gain at that dosage.

    Later, Lexapro was added to the mix and I DID gain weight. It sucks!

    Leave a comment:


  • soccermom32
    started a topic Does Elavil make you gain weight?

    Does Elavil make you gain weight?

    What dose of Elavil are you on and did it make you gain weight? How much weight? Was the weight gain spontaneous, or, was your appetite ravenous and you were aware you were eating more.

    I'd like to add this to my meds BUT do not want to put on any extra weight. Before all this IC stuff, I was a runner and got down to 120 pounds and have been maintaining successfully. Now that I'm no longer running, I've put on 7pounds and don't want to add more fuel to the fire
Working...
X